Ask an expert
Question

23 Apr 2004

HEAVY BLEEDING after sterilisation
I was sterilised almost 6 yrs ago but due to heavy periods I was advised by DR to have Depo Provera which took my periods away. I had depo on 6/5/03 and then took a break. My periods started to come back in Dec/Jan 04 and were heavy again so I have had depo again (17/2/04) due again in May.
I did not have a period during March but have now been bleeding heavily on and off for the past two weeks. How can I solve this problem?/ I also dont want to be on depo for the next 10 years or so. I am 37.
Answer 1,482 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

This pattern of bleeding does occur with Depo provera. It usuallly settles after the second injection.
Your options really are to continue with the Depo, try the Pill or have a hysterectomy.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.